Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 91, NWS Cheyenne, WY

July 18, 2016Niobrara County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 18, 2016, 3:58 PM MDT for Niobrara County, Wyoming. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2016, 3:58 PM MDT (21:58 UTC)
Expired
Jul 18, 2016, 4:41 PM MDT
In force
43 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Niobrara County, WY

The radar

The Rapid City radar (KUDX), 148 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 4:03 PM MDTTSTM WND GST 6011 Ssw Redbird, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 10.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
2100 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

696 
WUUS55 KCYS 182158
SVRCYS
WYC027-182300-
/O.NEW.KCYS.SV.W.0091.160718T2158Z-160718T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
358 PM MDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 500 PM MDT

* AT 357 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  REDBIRD...OR 24 MILES SOUTHWEST OF EDGEMONT...MOVING NORTHEAST AT
  20 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  REDBIRD AROUND 415 PM MDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4314 10405 4301 10421 4310 10445 4350 10444
      4351 10442 4350 10406
TIME...MOT...LOC 2157Z 214DEG 19KT 4313 10425 

HAIL...1.50IN
WIND...60MPH
 
$$

RUBIN
3 follow-up statements
864 
WWUS55 KCYS 182214
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
414 PM MDT MON JUL 18 2016

WYC027-182300-
/O.CON.KCYS.SV.W.0091.000000T0000Z-160718T2300Z/
NIOBRARA WY-
414 PM MDT MON JUL 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN NIOBRARA COUNTY...

AT 414 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR REDBIRD...OR
18 MILES WEST OF EDGEMONT...MOVING NORTH AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MULE CREEK JUNCTION AROUND 425 PM MDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4315 10405 4312 10420 4320 10436 4350 10444
      4351 10442 4350 10406
TIME...MOT...LOC 2214Z 197DEG 30KT 4326 10419 

HAIL...1.25IN
WIND...60MPH
 
$$

RUBIN
004 
WWUS55 KCYS 182228
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
428 PM MDT MON JUL 18 2016

WYC027-182300-
/O.CON.KCYS.SV.W.0091.000000T0000Z-160718T2300Z/
NIOBRARA WY-
428 PM MDT MON JUL 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN NIOBRARA COUNTY...

AT 427 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MULE CREEK
JUNCTION...OR 15 MILES WEST OF EDGEMONT...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN NIOBRARA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4324 10405 4325 10415 4329 10424 4351 10442
      4350 10406
TIME...MOT...LOC 2227Z 208DEG 29KT 4336 10412 

HAIL...1.00IN
WIND...60MPH
 
$$

RUBIN
198 
WWUS55 KCYS 182241
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
441 PM MDT MON JUL 18 2016

WYC027-182250-
/O.CAN.KCYS.SV.W.0091.000000T0000Z-160718T2300Z/
NIOBRARA WY-
441 PM MDT MON JUL 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NIOBRARA COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4324 10405 4325 10415 4329 10424 4351 10442
      4350 10406
TIME...MOT...LOC 2238Z 214DEG 19KT 4342 10406 

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:35 PM MDT, 23 minutes earlier.

Area forecast discussion, Jul 18, 3:35 PM MDT, 23 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
335 PM MDT MON JUL 18 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 335 PM MDT Mon Jul 18 2016

The primary focus of this forecast deals with trying to pin down
timing, strength and coverage of thunderstorms later this
afternoon/evening. Latest satellite pix depict shortwave energy
rotating northeast around the periphery of strong high located
ovr the central plains. Convection has been fairly subdued thus
far, likely struggling to overcome 0-6 km shear that has been not
quite strong enough. This will be changing as these storms push
into a much more favorable environment across the western Nebraska
Panhandle over the next several hours. 21Z SPC mesoanalysis shows
SBCAPES in excess of 3000 j/kg with a cap that continues to erode
with the approach of the upstream shortwave. Expect additional
development/intensification as these storms roll into the
panhandle this evening. Favorable supercell composite along with
deep layer shear suggest that storms will be discrete initially
and merge into a multicell linear structure this evening. Large
hail, damaging winds and very heavy rain will be the primary
hazards. Speaking of heavy rain, contemplated a flash flood watch
for the panhandle, but storms have been moving at a fast enough
clip to hold off and 12z model output did not lend to certainty.
Will keep heavy rain mention in the forecast and will continue to
monitor. This activity will move east of the area by around 8 PM
or so.

Heights will continue building on Tuesday as the upper high
strengthens across the central plains. This will produce very hot
temperatures especially for elevations below 5000 feet. Expect
Chadron/Alliance to be close to, if not reach triple digits.
Can't rule out an isolated shower or rogue thunderstorm Tuesday
afternoon/evening, but coverage/strength would be limited.

Temperatures will warm a few degrees for Wednesday, which will
likely be the hottest day of the week. Low 100s will certainly be
in the cards for northern Nebraska Panhandle locations. Warm
mid-level temperatures will cap the eastern plains. However, will
likely begin seeing a surge of monsoonal moisture into the
southeast Wyoming mountains by Wednesday afternoon.

.LONG TERM...(Wednesday night through Monday)
Issued at 335 PM MDT Mon Jul 18 2016

The large upper high centered over the southern plains mid-week
will shift westward into the desert southwest over the weekend
then hold over that area into early next week. Monsoonal moisture
initially moving across the region will keep chances for mainly
late day convection going through Friday then diminish over the
weekend as the upper flow turns more westerly then northwesterly
over the weekend and cuts off the moist flow. A decent shortwave
may enhance convection again Sunday before drying again on Monday.
Rather hot temperatures expected through Friday before lowering
closer to seasonal averages over the weekend as thicknesses lower
some in response to shortwave energy moving across south-central
Canada.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday morning)
Issued at 1119 AM MDT Mon Jul 18 2016

Some low stratus lingering around KAIA late this morning should
dissipate by early afternoon.  After that mostly VFR expected for
all terminals through tonight.  Exceptions will be periods of MVFR
visibilities in widely sctd showers and storms mainly east of the
mtns this afternoon and over the Panhandle this evening.

&&

.FIRE WEATHER...
Issued at 335 PM MDT Mon Jul 18 2016

A typical late July pattern ongoing with a very hot week ahead
for lower elevations of SE Wyoming and W Nebraska. These areas
will see scattered shower and thunderstorm activity this
afternoon/evening, some of which could become severe containing
large hail and damaging winds. Otherwise, will see the first push
of monsoonal moisture into the southeast Wyoming mountains ramping
up this week. This will produce better chance for moisture for
moutain locations. Minimum humidity values will drop below 15
percent this week, but wind gusts will remain below critical
thresholds of 25 mph.

&&

.CYS Watches/Warnings/Advisories...
WY...None.
NE...None.

&&

SHORT TERM...CAH
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...CAH
Hazardous weather outlook, Jul 18, 4:19 AM MDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
419 AM MDT MON JUL 18 2016

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119-
191030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
419 AM MDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE
AGAIN MAINLY ALONG AND EAST OF A LUSK TO LARAMIE LINE. SOME OF
THESE STORMS ARE EXPECTED COULD BECOME SEVERE WITH DAMAGING WINDS
AND LARGE HAIL. HOWEVER, THE BIGGER THREAT THIS AFTERNOON AND
EVENING COULD BE THE POTENTIAL FOR TORRENTIAL RAINFALL ESPECIALLY
IN THE SOUTHERN PANHANDLE WHERE THEY MAY RECEIVE SOME ISOLATED
FLASH FLOODING. THE STORMS WILL GENERALLY MOVE NORTHEAST AT 10 TO
20 MPH, BUT SOME OF THESE STORMS IN THE SOUTHERN PANHANDLE MAY
HAVE SLOWER MOVEMENT WITH A FEW OF THE STORMS TRAINING OVER THE
SAME LOCATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MORE AFTERNOON THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY WITH
THE BEST CHANCE ALONG THE I-80 CORRIDOR. SOME OF THESE STORMS MAY
BECOME STRONG, BUT THE SEVERE CHANCES LOOK TO BE RATHER LIMITED AT
THIS TIME. THE NEXT BEST CHANCE OF THUNDERSTORMS IS EXPECTED TO
OCCUR LATE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE POSSIBLE THIS AFTERNOON MAINLY
ALONG AND EAST OF A LARAMIE TO LUSK LINE.

WYZ104-105-109>116-191030-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
419 AM MDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS MAY DEVELOP MAINLY ALONG THE SNOWY AND SIERRA
MADRE MOUNTAIN RANGES THIS AFTERNOON. A FEW OF THESE STORMS MAY
BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF
THE WEEK. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL AND GUSTY
WINDS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS WEEK.

In the hours before

Special weather statement, Jul 18, 1:29 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
129 PM MDT MON JUL 18 2016

WYZ106>108-182015-
GOSHEN COUNTY WY-EAST PLATTE COUNTY WY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
129 PM MDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 215 PM MDT...

AT 129 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SLATER...OR 17 MILES SOUTHEAST OF WHEATLAND...MOVING NORTHEAST AT 20
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LINGLE...CHUGWATER...YODER...VETERAN AND SLATER.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 53 AND
69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4173 10484 4191 10495 4220 10426 4183 10424
TIME...MOT...LOC 1929Z 244DEG 19KT 4186 10475

HAHN
Special weather statement, Jul 18, 2:49 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
249 PM MDT MON JUL 18 2016

NEZ096-WYZ108-182130-
SOUTH SIOUX NE-GOSHEN COUNTY WY-
249 PM MDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX AND EAST
CENTRAL GOSHEN COUNTIES UNTIL 330 PM MDT...

AT 249 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TORRINGTON...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SIOUX
AND EAST CENTRAL GOSHEN COUNTIES.

LAT...LON 4211 10377 4199 10427 4211 10436 4242 10403
TIME...MOT...LOC 2049Z 234DEG 26KT 4209 10424

RUBIN
Special weather statement, Jul 18, 3:07 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
307 PM MDT MON JUL 18 2016

WYZ102-107-108-182145-
NIOBRARA COUNTY WY-GOSHEN COUNTY WY-EAST PLATTE COUNTY WY-
307 PM MDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOSHEN...SOUTHERN
NIOBRARA AND NORTHEASTERN PLATTE COUNTIES UNTIL 345 PM MDT...

AT 306 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAWHIDE BUTTES...OR 12 MILES SOUTHWEST OF LUSK...MOVING NORTH AT 50
MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LUSK AND MANVILLE AROUND 320 PM MDT.
  LANCE CREEK AROUND 345 PM MDT.

LAT...LON 4252 10452 4254 10468 4313 10482 4310 10419
TIME...MOT...LOC 2106Z 184DEG 43KT 4260 10458

RUBIN
Special weather statement, Jul 18, 3:27 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
327 PM MDT MON JUL 18 2016

NEZ019-096-WYZ108-182200-
SOUTH SIOUX NE-SCOTTS BLUFF NE-GOSHEN COUNTY WY-
327 PM MDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX...WESTERN
SCOTTS BLUFF AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 400 PM MDT...

AT 327 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF
TORRINGTON TO NEAR MORRILL TO NEAR HAWK SPRINGS RECREATION AREA...AND
MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MORRILL AROUND 335 PM MDT.
  MITCHELL AROUND 345 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HENRY.

LAT...LON 4242 10360 4211 10361 4174 10394 4172 10423
      4194 10409 4220 10397
TIME...MOT...LOC 2127Z 237DEG 22KT 4219 10391 4195 10397 4175 10417

RUBIN
Special weather statement, Jul 18, 3:43 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MDT MON JUL 18 2016

WYZ102-182215-
NIOBRARA COUNTY WY-
343 PM MDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NIOBRARA COUNTY
UNTIL 415 PM MDT...

AT 343 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
KEELINE TO 11 MILES SOUTHEAST OF LANCE CREEK. THESE STORMS WERE
MOVING NORTH AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
NIOBRARA COUNTY.

LAT...LON 4308 10488 4311 10436 4291 10436 4278 10487
TIME...MOT...LOC 2143Z 142DEG 3KT 4281 10484 4294 10444

RUBIN
Special weather statement, Jul 18, 3:53 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
353 PM MDT MON JUL 18 2016

WYZ102-182300-
NIOBRARA COUNTY WY-
353 PM MDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY
UNTIL 500 PM MDT...

AT 353 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF REDBIRD...OR 25 MILES NORTH OF LUSK...MOVING NORTHEAST
AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  REDBIRD AROUND 420 PM MDT.

LAT...LON 4331 10405 4314 10406 4303 10423 4311 10439
      4340 10425
TIME...MOT...LOC 2153Z 214DEG 16KT 4311 10429

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:18 PM MDTSpecial Weather StatementCYSNiobrara57 min
Jul 17, 6:25 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara65 min
Jul 17, 7:44 PM MDTSpecial Weather StatementCYSNiobrara46 min
Jul 17, 10:22 PM MDTSpecial Weather StatementCYSLaramie38 min
Jul 18, 1:29 PM MDTSpecial Weather StatementCYSGoshen46 min
Jul 18, 2:49 PM MDTSpecial Weather StatementCYSGoshen41 min
Jul 18, 3:07 PM MDTSpecial Weather StatementCYSNiobrara38 min
Jul 18, 3:43 PM MDTSpecial Weather StatementCYSNiobrara32 min
Jul 18, 3:53 PM MDTSpecial Weather StatementCYSNiobrara67 min
Jul 18, 5:48 PM MDTAreal Flood AdvisoryCYSLaramie3 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.